EconPapers    
Economics at your fingertips  
 

Quantifying prediction uncertainty for functional-and-scalar to functional autoregressive models under shape constraints

Jacopo Rossini and Antonio Canale

Journal of Multivariate Analysis, 2019, vol. 170, issue C, 221-231

Abstract: Motivated by demand and supply curve forecasting in energy markets, we discuss an autoregressive functional modeling framework that preserves curve constraints, includes exogenous scalar information, and provides prediction uncertainty quantification. The model is a functional autoregressive model that relies on a non-concurrent functional autoregressive model in a non-standard pre-Hilbert space in order to satisfy the curve constraints. Prediction uncertainty is quantified by means of a novel bootstrap approach for dependent functional data where the predictive bootstrap trajectories are represented alongside the prediction to show how forecasting confidence varies in the domain. Computational and numerical details are discussed in order to replicate the model estimation process an adequate number of times during the bootstrap phase. The method is applied to Italian natural gas market data.

Keywords: Demand and offer model; Functional bootstrap; Functional ridge regression (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X17307327
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:170:y:2019:i:c:p:221-231

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2018.10.007

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:170:y:2019:i:c:p:221-231